PDA

View Full Version : Update/plaquenil nightmares



E42brchick
04-12-2012, 07:58 AM
Hey guys,

So I had my check up a few days ago and my rheumy said I'm not where he wants me to be symptoms wise on the plaq. My symptoms are better on it than without it, but I'm still having quite a bit of symptoms along with new ones. One of the main ones is severe hand pain and swelling. Just really severe pain in each finger joint and on the back of my hands and wrists. My hair is still falling out and my feet and knees are still killing me. I've only been on the plaq for 2 mos and he wants me on it for 2 more, until June, and then see if we need to add another med or switch. For people that added a med to plaq or switched, which med did you add/switch to? Did it help? I'm a little scared of immuno suppressant drugs.

I'm also having really vivid nightmares and dreams on the plaq. Like bloody, zombie, bombs exploding people's heads off, being shot, crying dreams/nightmares. I mentioned this to the dr and he didn't seem too concerned but it's really starting to bother me. I take 200mg once in the morning and once before bed. Any suggestions?

Thanks

ritzbit2
04-12-2012, 09:09 AM
Same happened to me. I was on it for awhile and was still having some problems along with the improvements we had made and I first added prednisone (which I later found out I wasn't metabolizing right) and then later on I also had to add Cellcept. Cellcept is my wonder drug lol I hope that you continue to improve and that you and your doctor find the right combo of meds for you =)

debbie-b
04-12-2012, 11:48 AM
For me it was MTX, I felt so much better when I was on it.
I hope you can find your " wonder drug" too.

Debbie

SleepyInSeattle
04-12-2012, 03:12 PM
I am doing MUCH better on Plaquenil, but I didn't really feel the benefit of it until I'd been on it almost 6 months.

At first I also had REALLY disturbing, vivid dreams....now I take both pills in the middle of the day with lunch and the dreams went away.

From what I have read, it takes your body quite a while to adjust to this drug....so give it lots of time. For many people, the side effects go away and the benefits multiply after about 6 months.

E42brchick
04-12-2012, 06:29 PM
You take both pills at the same time during the day? I didn't know you could do that. I'll call my rheumy and ask if that's possible. These dreams freak me out and it takes me a while to snap out of it sometimes after waking up. I'm trying to be as patient as possible to allow the plaquenil work. I think my rheumy said "I'm not where he wants me to be" is because I only had one positive ANA test and I don't think he thought this was really lupus....until now. So thanks for the advice!





I am doing MUCH better on Plaquenil, but I didn't really feel the benefit of it until I'd been on it almost 6 months.

At first I also had REALLY disturbing, vivid dreams....now I take both pills in the middle of the day with lunch and the dreams went away.

From what I have read, it takes your body quite a while to adjust to this drug....so give it lots of time. For many people, the side effects go away and the benefits multiply after about 6 months.

steve.b
04-12-2012, 07:27 PM
i am also on 2 plaquenil tablets daily.
i take both of mine in the morning.

be sure to take them just after, or with food.
and i mean just after !!!!!!
it helps with the nausia feeling.
i take them with my breakfast. (so i have food on top of them).

my wonder drug is methotrexate.
the combination works great for me.

SleepyInSeattle
04-13-2012, 07:17 AM
Yah if the dreams are what bother you most, maybe take them in the morning! The only reason I take mine with lunch is that I take my vitamins in the morning, and I don't want cross-reactions. If you take calcium supplements or any kind of antacid, leave at least a 4-hour gap between that and the Plaquenil, or your body can't absorb the Plaquenil very well. (It won't make you sick, but it means you're not getting the full benefit of the drug).

If you are having stomach issues with the Plaquenil (which is not uncommon), maybe taking both at once is not a good idea. But even then, maybe you could take one with breakfast and one with lunch - my experience is that the further from bedtime I take it, the less it affects my sleep/dreams.

And again - ALL the side effects - stomach issues, dreams, etc - seem to fade as time goes on, unless you are truly intolerant of the medication. It's just a medication that takes your body a long time to adjust to...but I think it's worth it - at least for me. Everybody is different. Make sure your doc knows what works for you, and what symptoms you're having.

magistramarla
04-14-2012, 08:05 PM
I also take my Plaquenil with breakfast, and I only take one pill per day. I've never associated it with the vivid dreams that I've been having. I've blamed that on the melatonin that I often take to get to sleep. I can't really call them nightmares - just weird dreams.
Hugs,
Marla

Corella
04-14-2012, 08:43 PM
I have had very vivid dreams on plaquenil - some of them have been fabulous, lots of times I dream of my late Mum and they are so real, I can feel her hug me - I always wake up exhausted after a Plaquenil dream.

I have learned not to watch violent movies, but to read something nice before bed or watch something that makes me happy, violent stuff tends to make me dream unpleasant stuff.

It is subsiding now but when I do have a dream, I just see it for what it is - drug induced and if I have a dream about my Mum or something nice - one time I dreamt I was snorkelling off the barrier reef, then I just consider myself very lucky.

It does get better with time, so I have been told, I tried to take melatonin to aid my sleep but it made my AI symptoms so bad I was sick for days, so now I just ride the rough with the smooth and things are getting better.

Hunniebun
04-15-2012, 07:04 PM
I also have heavy dreams and I have been back on Plaquenil again for a month and a half, only taking half a 200mg tablet. I am now up to 200mg starting a few days ago because this drug is really hard on me and I will not rush it. Its been giving me gut pain, diarrhea, nausea, dizziness and I always take it right after I eat and before I go to bed so I can sleep away as much of the side affects as possible. Sometimes the dreams are so real that I wake up very disturbed or confused.
I also take Elavil and Advil for killing pain but they don't do enough...My new rheum doesn't want me back on Prednisone like I was with my second rheum, nor is she willing to let me try MTX.
I see her on tuesday so we'll see what she says, because I have 3 notepad pages of symptoms to tell her about.

steve.b
04-16-2012, 02:52 AM
... I have 3 notepad pages of symptoms to tell her about.

i see you are going prepared. lol
nothing like bringing her up to speed fast.

well done. i hope she understands.